In our time, when starting treatment for a certain patient, many doctors should remember that in addition to choosing medicines, they must take into account a number of other factors. For example, whether it is worthwhile to meddle in the course of the disease with medicines or possibly to limit the consumption of some product, stop smoking, increase / decrease physical activity, optimize nutrition, to normalize the work of an organ. If the clinical and pharmacological pathway is chosen, it should be noted that some drugs, especially those that have a short effect, can often trigger a deterioration in the patient's well-being after their withdrawal or a decrease in the concentration of the active substance in the blood plasma. This condition of the patient is called ricochet syndrome.
- Principles of the development of this syndrome
- What you need to know about the risk factors
- How to avoid the syndrome of rebound
Principles of the development of this syndrome
The existence of such an unfavorable phenomenon that adversely affects the body has been known by doctors for a long time. But the debate about how dangerous this is and how much it affects the overall clinical picture of the course of the disease does not stop even today. And for a full understanding of what is at stake, we suggest you get acquainted with the scientific definition of this process. So:
Ricochet syndrome is primarily a reaction of the body, which is characterized by a worsening of the course of the disease after the cessation or reduction of the action / reception or the abrupt withdrawal of the drug.
In other words, with this syndrome occurs the manifestation of those symptoms with which a particular drug was supposed to "fight".In addition, with the cancellation of the medication, a new, more aggravated condition may occur, which the patient did not previously have. For example, with the abolition of nitrate therapy for cardiovascular disease, it can lead to the onset of angina attacks, which have never been resting before. In very rare cases( but still they happen) a sharp rejection of nitrate therapy leads to myocardial infarction.
What you need to know about the risk factors
First of all, starting any pharmacological therapy must take into account that in most cases, the bounce syndrome is inherent in those drugs that are very quickly excreted from the body. The shorter the action, the more vivid can manifest withdrawal syndrome. In addition, doctors( and patients who love self-medication) should correctly indicate / choose a dose, take the right drug, which is aimed at stopping the attacks of the disease.
Despite all these factors, it is very important to remember that the rebound syndrome can develop in patients with a sharp cessation of therapy, which has no effect on the body. Quite often, such cases occur after the patient is accustomed to a medication( especially pronounced in a group of cardiac drugs containing nitrates).
Ricochet syndrome, as shown by scientific research and medical practice, can begin to develop in those cases when intermittent therapy is prescribed. For example, the medicine "works" in the human body for 5 hours, and the next appointment is appointed in 7 hours. In these two hours, the patient's condition can deteriorate sharply.
Occasionally, it happens that this syndrome begins to appear after a single dose of the drug, when the concentration of the drug drops very rapidly. This is most typical after taking nitroglycerin, nitrocore, suture-forte, etc. If the medicine enters the body intravenously and its "overlap" is possible, then the risk of the syndrome of negative consequences increases many times than with a gradual decrease in concentration.
How to avoid the rebound syndrome
After you have visited a doctor, it will never stop to read the instructions for taking the drug and read about side effects. Also, if the medication is indicated in the pharmacokinetics of the drug for several hours and its concentration in the blood plasma drops dramatically after a couple of hours, be prepared to either re-take the pill or ask the doctor what to do in such a case so as not to expose yourself to the risk of repeated attacks.
In addition, if you follow simple rules and conduct disease prevention, then you will not be afraid of any rebound syndrome. And how to be always healthy, the following video will tell you:
Tell your friends!